If the point of taking methadone is to get off opiates, obviously other opiates should not be taken. I copied the following information. It may also cause respiratory depression, even death when mixing the two medications. Methadone takes a long time to reach its' full effect and stays in your system 24 hours.
"Do not use methadone with other narcotic pain medications, sedatives, tranquilizers, muscle relaxers, or other medicines that can make you sleepy or slow your breathing. Dangerous side effects may result."
Please click on the link and educate yourself on the dangers of mixing the opiates. Please stay safe!
You really should NOT add other opiates to methadone, it is supposed to block other opiates but you can OD if you combine methadone and too much opiate as both can depress ( suppress) the instinct to breathe and cause respiratory failure. Some pain management doctors do have to occasionally add some opiates to someone who is on methadone when they are on a small amount of methadone until they can get the dose up and the pain under control, but that is a doctor prescribing it and those people are usually under a nurses care or very closely monitored. They are tapered up on the methadone slowly and the other opiates are decreased or dropped off. You also should not drink or take muscle relaxers or benzos if you are on methadone as this also can cause respiratory failure.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi everyone, I am 22 and I have been on drugs for about 6 years I have been takeing methadone on and
Posted 26 Oct 2009 • 2 answers
Posted 15 Feb 2010 • 3 answers
Posted 11 Aug 2010 • 1 answer
Posted 21 Sep 2011 • 2 answers
Posted 10 Feb 2014 • 2 answers